I was diagnosed a while ago with Hashimoto's thyroiditis with a multinodular goitre. I've been having some symptoms recently which I've seen linked to hypothyroidism though my levels now are fine. I don't know the exact levels/timing, but I had low levels probably September-November time and then increased my dose. These symptoms started in early December but 2 weeks later when I had a blood test my thyroid levels were okay. I increased my dose again then anyway in case I was still slightly hypothyroid but in range. Recent blood tests have shown my levels are fine. The symptoms I'm experiencing are:
- cold feet - go a little blue, but no obvious colour changes so don't think it's Raynauds. Pulses in feet and arm/leg blood pressure ratio have been tested and are fine but have 'slow refill' when toes (and fingers sometimes) are squeezed
- leg swelling - a few times have had legs (calves and thighs but not feet) feel slightly swollen, but not visibly. Lasts for a few days, but is better after lying down
- tingling - mostly in fingers, but also sometimes in toes/base of foot
- pain - in hands/arms (mostly ulnar nerve area, but also other parts) and feet. Sometimes achy, sometimes pain starts sharply and lasts for a coupled of minutes. Worse with activity, better with heat
- slight numbness - occasionally legs feel slightly numb, not to touch, but when walking as though they aren't quite there. Better after walking for a bit.
- leg response - I'm not sure how to describe this, other than sometimes when I'm walking it feels as though my ankles/feet aren't responding in the way I expect. Sometimes it feels as though my foot wants to twist, sometimes as though my ankle is floppy and sometimes my legs feel like the muscles have seized up. This is worse while, and for a few days after, wearing heels.
Apart from these symptoms (which appear to be associated with the peripheral nervous system from what I've found on the internet) I'm not feeling particularly tired and only feeling the cold a little. Has anyone experienced these symptoms with hypothyroidism or knows if they can continue for a while after thyroid levels are normal? I'm really hoping this is the explanation!
Are you on any medicine? Sometime a switch in med from generic to name brand or vice versa can help with some of the symptoms if all else fails. But it does take time after a med change in dosage for the body to catch up with new readings and change of symtpoms .. kind of double edge sword.
WELCOME to the community .... let us know how you are doing and I'm sure others will post, too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.